MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The vascular access insertion nurse has reported that during chemotherapy administration the picc catheter was "fractured" and leaking at the junction between the hubs and the clear flexible tubing.The picc line was replaced with another manufacturers product to continue treatment.The vascular access team reported the staff being unable to safely remove max plus clear needless connectors for the cook picc lines , all other lines within the hospital reportedly work with the same connector or ppv cap no part of the device remained inside the patient.No adverse effect to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, quality control, trends, and a visual inspection of the device were conducted during the investigation.The visual inspection of the returned device confirmed that the tubing was separated from the purple hub of the device.The attached fitting was easily detached and reattached.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the health risk assessment, no further action is required.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5945720
Report Number1820334-2016-00965
Device Sequence Number842497
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)180226(10)6721089
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date12/12/2016
05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR